MAUDE Adverse Event Report: COVIDIEN LP BARRX SHARKCORE; KIT, NEEDLE, BIOPSY

COVIDIEN LP BARRX SHARKCORE; KIT, NEEDLE, BIOPSY
Model Number DSL-19-01
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Fever (1858); Hepatitis (1897); Internal Organ Perforation (1987); Pain (1994); Pneumonia (2011); Radiation Exposure, Unintended (3164)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient had a stomach perforation during liver biopsy, attempted to reach the right lobe and once perforated, the air entered into the stomach.There were 3 passes targeting liver parenchyma as well as the lesion.The patient experienced mild pain post procedure and increased pain the following day.A computed tomography (ct) scan abdomen performed showed a substantial amount of free air/pneumoperitoneum.The patient was put on antibiotics and after 7 days course of antibiotic, the patient still had a fever.Another ct scan was performed as an outpatient which appeared to have atelectasis/possible pneumonia in lung base and the patient was admitted for about a day and another antibiotic was started.Patient was discharged approximately 1 day after admission.The physician also noted that at the end of the procedure, there was some difficulty or resistance with the needle removal and had the difficulty with gliding.The physician stated that the needle did not bend.There was no injury or harm to the physician.

Brand Name
SHARKCORE
Common Device Name
KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key8410041
Report Number3004904811-2019-00008
Device Sequence Number389354
Product Code FCG
UDI-Device Identifier00855208005131
UDI-Public00855208005131
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2020
Device Model NumberDSL-19-01
Device Catalogue NumberDSL-19-01
Device Lot NumberB000000617
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient Weight73